Oklahoma, 2003Heat in Oklahoma, July 23, 2003
July 23, 2003 · NWS OUN · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 23, 12:53 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 23, 12:53 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
153 PM CDT WED JUL 23 2003
SFC FRONT HAS PUSHED WELL SWD INTO TEXAS THIS AFTERNOON..WITH N/NW
FLOW ALOFT WELL ESTABLISHED ACROSS ALL OF OK/NTEX. IN THE SHORT
TERM..WE ARE SUSPICIOUS THAT PRECIP CHANCES MIGHT NOT BE AS LOW AS
PREVIOUSLY EXPECTED ACROSS EXTRM WRN SECTIONS OF THE CWA TONIGHT.
WATER VAPOR AND WIND PROFILER NETWORK SHOW CLEAR EVIDENCE OF A S/W
TROF MOVING SEWD ACROSS CO ATTM..AND WITH MID 50S SFC DEWPOINTS
STILL IN PLACE AT 18Z ACROSS ALL OF ERN CO IT SEEMS AS THOUGH A
FAVORABLE SET UP FOR WIDESPREAD DEEP CONVECTION LATER THIS AFTERNOON
IS IN PLACE OVER THE FRONT RANGE AND HI PLAINS. HOWEVER..COMBINATION
OF STRONG MERIDIONAL COMPONENT TO MID LEVEL FLOW AND DRIER AIR OVER
LOWER ELEVATIONS FARTHER EAST ON THE PLAINS MAY MAKE IT DIFFICULT TO
ALLOW ANY ACTIVITY TO MOVE VERY FAR OFF THE HIGHER TERRAIN. WILL
CONT TO MONITOR.
OTHERWISE..REMNANTS OF FRONTAL BOUNDARY TO OUR SOUTH WILL SLOWLY
LIFT/REDEVELOP NORTHWARD THRU THE NEXT 48 HOURS WITH WARMING TEMPS
AND A RETURN TO MODERATELY STRONG SOUTHERLY LOW LEVEL FLOW BY THURS
AFTERNOON OUT WEST AND AREAWIDE FRIDAY. FRIDAY MAY BE A CRITICAL
FIRE WX DAY WITH RED FLAG CRITERIA POSSIBLY MET OVER THE WRN THIRD
TO HALF OF CWA. ANOTHER FRONT FORECASTED TO SETTLE SWD EARLY NEXT
WEEK..SO SLIGHT CHANCE POPS CONTINUED INTO DAY 7 WITH THIS
ISSUANCE. TEMPS LIKELY TO BE VERY HOT ONCE AGAIN AHEAD OF THIS
BOUNDARY AS LOW LEVEL THERMAL RIDGE OVER CENT PLAINS IS DISPLACED
SWD.
MILLER
OKC 65 93 69 97 / 0 0 5 5
HBR 65 96 69 103 / 0 5 5 5
SPS 66 98 70 101 / 0 5 5 5
GAG 63 96 68 100 / 0 5 5 5
PNC 65 92 68 98 / 0 0 5 5
DUA 62 92 67 96 / 0 0 5 5
.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jul 23, 10:57 AM CST, 5 hours 3 minutes before
OKZ004>048-050>052-TXZ083>090-241300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT WED JUL 23 2003
THIS HAZARDOUS WEATHER OUTLOOK PERTAINS TO NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A COOLER AND DRIER AIRMASS WILL REMAIN OVER OKLAHOMA AND WESTERN
NORTH TEXAS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JULY 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH MONDAY. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY.
OTHER HAZARDOUS WEATHER...
FIRE DANGER WILL INCREASE ON FRIDAY AS SOUTH WINDS AND TEMPERATURES
INCREASE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.Heat, Oklahoma
- When
- July 23, 4:00 PM CST
- Where
- Oklahoma forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Hot temperatures along with high heat indices caused the death of an 86 year old woman in the town of Harrah.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Texas, July 23, 20031 death · 2 injured · $14,000 · 58 kt wind · 3 events
- Flash Flooding in New York, July 23, 2003$7.4 million · 3 events
- Wildfire in California, July 23 to 28, 2003$2.6 million · 1 event
- Flash Flood and Damaging Winds in Texas, July 23, 20031 injured · $273,000 · 60 kt wind · 6 events
- Flash Flood in Ohio, July 23, 2003$500,000 · 1 event
- Flooding in Ohio, July 23, 2003$350,000 · 4 events
- Damaging Wind in California, July 23, 2003$200,000 · 80 kt wind · 1 event
- Flood in Pennsylvania, July 23, 2003$100,000 · 1 event
- Damaging Wind in South Carolina, July 23, 2003$100,000 · 68 kt wind · 1 event
- Damaging Wind in Texas, July 23, 2003$50,000 · 60 kt wind · 1 event
- Lightning Strike in Maryland, July 23, 2003$50,000 · 1 event
- Flash Flood and Hail in Arizona, July 23, 2003$30,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369699.